Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 28, 2012Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 28, 2012, 3:37 PM EDT for Brevard County, Florida. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 3:37 PM EDT (19:37 UTC)
Expired
Jul 28, 2012, 3:45 PM EDT
In force
8 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 16 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS82 KMLB 281937
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT SAT JUL 28 2012

FLZ047-281945-
SOUTHERN BREVARD COUNTY-
337 PM EDT SAT JUL 28 2012

...FUNNEL CLOUDS POSSIBLE OVER CENTRAL BREVARD COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
CAMP HOLLY FISH CAMP.  THE STORM WAS NEARLY STATIONARY.

LOCAL ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR THE
POSSIBILITY OF LANDSPOUT FORMATION. A LANDSPOUT IS A TORNADO OF VERY
SHORT DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE
MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH. IF THIS TREND
CONTINUES...A TORNADO WARNING MAY BE ISSUED SHORTLY. STAY TUNED TO
NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND
POSSIBLE WARNINGS.

LAT...LON 2801 8086 2814 8087 2819 8086 2821 8073
      2802 8071
TIME...MOT...LOC 1937Z 203DEG 1KT 2810 8079

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:30 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 28, 3:30 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SAT JUL 28 2012

.DISCUSSION...

TONIGHT...THE EAST COAST SEA BREEZE LOOKS TO BE PUSHING INLAND
SIMILAR TO YESTERDAY EXCEPT IT WAS OCCURRING A LITTLE SOONER
ACROSS THE NORTH COAST. THE DRIER THAN NORMAL AIR MASS WILL LIMIT
COVERAGE OF STORMS THROUGH EARLY EVENING. WILL MAINTAIN SLIGHT
CHANCE POPS THROUGH EARLY EVENING ACROSS THE INTERIOR AND THE
NORTH COAST...MAINLY FOR A COLLISION OF THE EAST AND WEST COAST
SEA BREEZES WITH A SLIGHT CHANCE FOR PUSHBACK TO THE NORTH PART OF
THE COAST.

SUN-MON...SOUTHERN TAIL OF MID LEVEL TROUGH IS FORECAST TO GRAZE
THE LOCAL AREA WHILE UPPER LEVEL LOW MOVES SLOWLY WEST/NORTHWEST
ACROSS THE FLORIDA STRAITS. A SLIGHT LOWERING OF HEIGHTS WILL
OCCUR AS BROAD WEAKNESS DEVELOPS IN SUBTROPICAL RIDGE. HAVE LOW
POPS FOR ALL OF THE AREA AS MID LEVEL TEMPS COOL SLIGHTLY. THE KEY
WORD REMAINS LOW THOUGH AS DEEP MOISTURE IS FORECAST TO REMAIN
BELOW AVERAGE. WOULD EXPECT POPS TO BE A LITTLE HIGHER ON MON AND
EARLY NEXT WEEK AS THE AREA STARTS TO COME UNDER THE EASTERN PART
OF THE UPPER LEVEL LOW.

TUE-SAT...UPPER TROUGHING WILL DIG OVER THE EASTERN CONUS SPREADING
SOUTH ACROSS THE FLORIDA PENINSULA WITH HIGH PRESSURE CELLS ALOFT
REMAINING SITUATED EAST OF THE AREA ACROSS THE WESTERN ATLANTIC
AND WEST OF THE AREA CENTERED OVER THE SOUTHERN PLAINS. DEEPER
MOISTURE REMAINS LOCATED NORTHWARD ACROSS THE NORTH-CENTRAL
PENINSULA AND ACROSS THE SOUTHERN PENINSULA. LOWERING OF MID-LEVEL
HEIGHTS WITH SOME COOLER AIR ALOFT WILL PERMIT A GRADUAL INCREASE
IN DIURNAL CONVECTION WITH CHANCES APPROACHING SEASONAL NORMS
TOWARDS THE LATTER END OF THE EXTENDED. MINIMAL CHANGES TO HIGHS
AND LOWS IN THIS PERIOD.

&&

.AVIATION...
THE EAST COAST SEA BREEZE LOOKS TO BE PUSHING INLAND SIMILAR TO
YESTERDAY EXCEPT SOONER ACROSS THE NORTH COAST. THE DRIER THAN
NORMAL AIR MASS WILL LIMIT COVERAGE OF STORMS...SO DO NOT ANTICIPATE
THEM AFFECTING THE COASTAL TERMINALS...BUT THERE COULD BE VICINITY
THUNDER THROUGH LATE AFTERNOON AT KDAB. THERE IS A SLIGHT CHANCE
THAT INTERIOR TERMINALS WILL BE AFFECTED THROUGH EVENING...MAINLY
AS AN EAST/WEST BOUNDARY COLLISION OCCURS. THE TIMING AND LOCATION
IS TOO UNCERTAIN TO INCLUDE ANY MENTION IN THE TERMINALS THOUGH.

A SLIGHT INCREASE IN COVERAGE OF AFTERNOON/EVENING STORMS IS
INDICATED ON SUNDAY...BUT REMAINING IN THE ISOLATED RANGE.

&&

.MARINE...
TONIGHT-SUN...SURFACE RIDGE WILL STAY ACROSS THE SOUTHERN
PENINSULA. AN EVENING INCREASE IN SOUTH/SOUTHWEST FLOW IS EXPECTED
AGAIN ESPECIALLY ACROSS THE NORTH...BUT OTHERWISE SPEEDS SHOULD BE
10 KNOTS OR LESS. A SLIGHT CHANCE FOR STORMS MOVING OFFSHORE
EXISTS IN THE NORTHERN WATERS SUNDAY AFTERNOON/EVENING.

MON-THU...SURFACE RIDGE AXIS IS STILL PROGGED TO NUDGE A LITTLE
FARTHER NORTH TOWARDS THE CENTRAL PENINSULA. THIS WILL CAUSE A
SLIGHT BACKING OF THE FLOW TO MORE SOUTH/SOUTHEAST...BUT NO BIG
CHANGES IN SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  93  75  92 /  10  30  20  30
MCO  74  95  74  94 /  10  20  10  30
MLB  76  91  74  92 /  10  10  10  20
VRB  74  90  73  90 /  10  10  10  20
LEE  75  94  75  94 /  10  30  20  30
SFB  76  95  76  95 /  10  20  20  30
ORL  76  95  76  94 /  10  20  20  30
FPR  73  89  72  91 /  10  10  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
IMPACT WEATHER....GLITTO
Hazardous weather outlook, Jul 28, 10:35 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT SAT JUL 28 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1035 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SEA BREEZES WILL PUSH INLAND FROM BOTH COASTS...COLLIDING OVER THE
INTERIOR LATE THIS AFTERNOON. A FEW LIGHTNING STORMS ARE POSSIBLE...
ESPECIALLY ALONG BOUNDARY COLLISIONS LATE AFTERNOON...AND PERSISTING
INTO EARLY EVENING. ANY STORMS THAT FORM WILL BE CAPABLE OF STRONG
DOWNBURST WINDS UP TO 50 MPH AND DANGEROUS LIGHTNING STRIKES. STORMS
WILL MOVE TOWARD THE NORTH OR NORTHEAST AT 10 MPH...PROVIDING SOME
PUSH BACK TO THE EAST COAST.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RIP CURRENT
RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH
LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS ARE EXPECTED TO DEVELOP AS SEA BREEZE
COLLISIONS OCCUR LATE AFTERNOON INTO EARLY EVENING. ALTHOUGH
STORM COVERAGE WILL BE LOW...ANY STORM WILL HAVE THE POTENTIAL TO
PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45 KNOTS. STORMS WILL MOVE
TOWARD THE NORTH OR NORTHEAST AT 10 MPH...PROVIDING SOME PUSH BACK
TO THE EAST COAST AND INTRACOASTAL WATERS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED LIGHTNING STORMS ARE EXPECTED SUNDAY WITH A GRADUAL
INCREASE IN STORM CHANCES THIS WEEK. ONE OR TWO STRONG STORMS
WILL BE POSSIBLE WITH STRONG DOWNBURST WINDS AND DANGEROUS
LIGHTNING STRIKES.

THE SMALL LONG PERIOD SWELL WILL CONTINUE A MODERATE RISK FOR RIP
CURRENTS SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/GLITTO

In the hours before

Special weather statement, Jul 28, 3:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT SAT JUL 28 2012

FLZ047-281945-
SOUTHERN BREVARD COUNTY-
337 PM EDT SAT JUL 28 2012

...FUNNEL CLOUDS POSSIBLE OVER CENTRAL BREVARD COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
CAMP HOLLY FISH CAMP.  THE STORM WAS NEARLY STATIONARY.

LOCAL ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR THE
POSSIBILITY OF LANDSPOUT FORMATION. A LANDSPOUT IS A TORNADO OF VERY
SHORT DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE
MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH. IF THIS TREND
CONTINUES...A TORNADO WARNING MAY BE ISSUED SHORTLY. STAY TUNED TO
NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND
POSSIBLE WARNINGS.

LAT...LON 2801 8086 2814 8087 2819 8086 2821 8073
      2802 8071
TIME...MOT...LOC 1937Z 203DEG 1KT 2810 8079

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:25 PM EDTSpecial Weather StatementMLBIndian River50 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.